The Annals of Probability

The bi-Poisson process: A quadratic harness

Włodzimierz Bryc, Wojciech Matysiak, and Jacek Wesołowski

Full-text: Open access

Abstract

This paper is a continuation of our previous research on quadratic harnesses, that is, processes with linear regressions and quadratic conditional variances. Our main result is a construction of a Markov process from given orthogonal and martingale polynomials. The construction uses a two-parameter extension of the Al-Salam–Chihara polynomials and a relation between these polynomials for different values of parameters.

Article information

Source
Ann. Probab., Volume 36, Number 2 (2008), 623-646.

Dates
First available in Project Euclid: 29 February 2008

Permanent link to this document
https://projecteuclid.org/euclid.aop/1204306962

Digital Object Identifier
doi:10.1214/009117907000000268

Mathematical Reviews number (MathSciNet)
MR2393992

Zentralblatt MATH identifier
1137.60036

Subjects
Primary: 60J25: Continuous-time Markov processes on general state spaces

Keywords
Quadratic conditional variances harnesses orthogonal martingale polynomials hypergeometric orthogonal polynomials

Citation

Bryc, Włodzimierz; Matysiak, Wojciech; Wesołowski, Jacek. The bi-Poisson process: A quadratic harness. Ann. Probab. 36 (2008), no. 2, 623--646. doi:10.1214/009117907000000268. https://projecteuclid.org/euclid.aop/1204306962


Export citation

References

  • Anshelevich, M. (2004). q-Lévy processes. J. Reine Angew. Math. 576 181–207.
  • Askey, R. and Ismail, M. (1984). Recurrence relations, continued fractions, and orthogonal polynomials. Mem. Amer. Math. Soc. 49.
  • Askey, R. and Wilson, J. (1985). Some basic hypergeometric orthogonal polynomials that generalize Jacobi polynomials. Mem. Amer. Math. Soc. 54.
  • Biane, P. (1998). Processes with free increments. Math. Z. 227 143–174.
  • Bożejko, M. and Bryc, W. (2006). On a class of free Lévy laws related to a regression problem. J. Funct. Anal. 236 59–77.
  • Bożejko, M., Kümmerer, B. and Speicher, R. (1997). q-Gaussian processes: Non-commutative and classical aspects. Comm. Math. Phys. 185 129–154.
  • Bryc, W. (2001). Stationary random fields with linear regressions. Ann. Probab. 29 504–519.
  • Bryc, W., Matysiak, W. and Wesołowski, J. (2007). Quadratic harnesses, q-commutations, and orthogonal martingale polynomials. Trans. Amer. Math. Soc. To appear.
  • Bryc, W., Szabłowski, P. and Matysiak, W. (2005). Probabilistic aspects of Al-Salam–Chihara polynomials. Proc. Amer. Math. Soc. 133 1127–1134.
  • Bryc, W. and Wesołowski, J. (2005). Conditional moments of q-Meixner processes. Probab. Theory Related Fields 131 415–441.
  • Bryc, W. and Wesołowski, J. (2006). Classical bi-Poisson process: An invertible quadratic harness. Statist. Probab. Lett. 76 1664–1674.
  • Bryc, W. and Wesołowski, J. (2007). Bi-Poisson process. Infin. Dimens. Anal. Quantum Probab. Relat. Top. To appear. Available at arxiv.org/abs/math.PR/0404241.
  • Ismail, M. E. H. (2005). Classical and Quantum Orthogonal Polynomials in One Variable. Cambridge Univ. Press.
  • Koekoek, R. and Swarttouw, R. F. (1998). The Askey-scheme of hypergeometric orthogonal polynomials and its q-analogue. Available at http://aw.twi.tudelft.nl/~koekoek/askey.html.
  • Meixner, J. (1934). Orthogonale polynomsysteme mit einer besonderen gestalt der erzeugenden funktion. J. London Math. Soc. 9 6–13.
  • Morris, C. N. (1982). Natural exponential families with quadratic variance functions. Ann. Statist. 10 65–80.
  • Nassrallah, B. and Rahman, M. (1985). Projection formulas, a reproducing kernel and a generating function for q-Wilson polynomials. SIAM J. Math. Anal. 16 186–197.
  • Rahman, M. (1988). A projection formula for the Askey–Wilson polynomials and an application. Proc. Amer. Math. Soc. 103 1099–1107.
  • Rahman, M. and Tariq, Q. M. (1997). A projection formula and a reproducing kernel for the associated Askey–Wilson polynomials. Int. J. Math. Stat. Sci. 6 141–160.
  • Wesołowski, J. (1993). Stochastic processes with linear conditional expectation and quadratic conditional variance. Probab. Math. Statist. 14 33–44.